T Nation

Nausea or Motion Sickness with Beta Alanine?

I know that histamine can cause motion sickness.

I used to get this with higher doses of beta alanine. Around 6-8 grams a day. Now I’m down to 2-3 grams during work out and don’t experience this anymore, but I still have the positive effects.

Bump for anyone who has any information. Maybe a Tnation employee?

[quote]fightnews10 wrote:
Bump for anyone who has any information. Maybe a Tnation employee?[/quote]

Maybe PM Bill Roberts? Also how quickly did you increase the amount you took?

I take it 3xdaily and haven’t had any such negative effects.

Any chance you are not well hydrated and somewhat orthostatic?

I can’t think of a single physiological reason for beta-alanine causing motion sickness? In fact, I couldn’t find one single study showing that L-Histidine supplementation can cause motion sickness? Am I missing something here? Now, beta-alanine is a neurotransmitter which is what causes the itchy feeling.

So, maybe it affect receptors in the inner ear which may give you the feeling of motion sickness, but this is highly unlikely. I will see if any of my nutritional biochemist friends have heard anything about beta-alanine causing motion sickness. Sorry for the NON-ANSWER, but this is the first I have heard of this type of adverse event. Best, Dr. Stout

[quote]jrstout wrote:
I can’t think of a single physiological reason for beta-alanine causing motion sickness? In fact, I couldn’t find one single study showing that L-Histidine supplementation can cause motion sickness? Am I missing something here? Now, beta-alanine is a neurotransmitter which is what causes the itchy feeling.

So, maybe it affect receptors in the inner ear which may give you the feeling of motion sickness, but this is highly unlikely. I will see if any of my nutritional biochemist friends have heard anything about beta-alanine causing motion sickness. Sorry for the NON-ANSWER, but this is the first I have heard of this type of adverse event. Best, Dr. Stout[/quote]

Thanks, Researching on the internet I’ve found other people with this complaint. I’m prone to motion sickness/nausea. I’ve read that excess histamine can cause it and I thought Beta alanine increased histamine. Maybe I’m wrong. I’ve stopped taking it for the 2nd time 3 days ago after being nauseated for 10 days and today I started feeling better. It sucks because I like taking it.

[quote]fightnews10 wrote:
jrstout wrote:
I can’t think of a single physiological reason for beta-alanine causing motion sickness? In fact, I couldn’t find one single study showing that L-Histidine supplementation can cause motion sickness?

Am I missing something here? Now, beta-alanine is a neurotransmitter which is what causes the itchy feeling.

So, maybe it affect receptors in the inner ear which may give you the feeling of motion sickness, but this is highly unlikely. I will see if any of my nutritional biochemist friends have heard anything about beta-alanine causing motion sickness. Sorry for the NON-ANSWER, but this is the first I have heard of this type of adverse event. Best, Dr. Stout

Thanks, Researching on the internet I’ve found other people with this complaint. I’m prone to motion sickness/nausea. I’ve read that excess histamine can cause it and I thought Beta alanine increased histamine.

Maybe I’m wrong. I’ve stopped taking it for the 2nd time 3 days ago after being nauseated for 10 days and today I started feeling better. It sucks because I like taking it.[/quote]

Sorry to hear that. That is really strange. Beta-alanine increases the di-peptide carnosine in the muscle and while doing so, it uses histidine found in muscle.

Beef, fish, chicken have plenty of beta-alanine too, so when you eat a lot of those meets, do you get the motion sickness? Just curious, becase maybe it would help if you ate a meal then take your beta-alanine. Could reduce some of the symptoms. Just a thought.

[quote]jrstout wrote:
fightnews10 wrote:
jrstout wrote:
I can’t think of a single physiological reason for beta-alanine causing motion sickness? In fact, I couldn’t find one single study showing that L-Histidine supplementation can cause motion sickness?

Am I missing something here? Now, beta-alanine is a neurotransmitter which is what causes the itchy feeling.

So, maybe it affect receptors in the inner ear which may give you the feeling of motion sickness, but this is highly unlikely. I will see if any of my nutritional biochemist friends have heard anything about beta-alanine causing motion sickness. Sorry for the NON-ANSWER, but this is the first I have heard of this type of adverse event. Best, Dr. Stout

Thanks, Researching on the internet I’ve found other people with this complaint. I’m prone to motion sickness/nausea. I’ve read that excess histamine can cause it and I thought Beta alanine increased histamine.

Maybe I’m wrong. I’ve stopped taking it for the 2nd time 3 days ago after being nauseated for 10 days and today I started feeling better. It sucks because I like taking it.

Sorry to hear that. That is really strange. Beta-alanine increases the di-peptide carnosine in the muscle and while doing so, it uses histidine found in muscle.

Beef, fish, chicken have plenty of beta-alanine too, so when you eat a lot of those meets, do you get the motion sickness? Just curious, becase maybe it would help if you ate a meal then take your beta-alanine. Could reduce some of the symptoms. Just a thought.
[/quote]

No, I always eat if with a meal and eat tons of beef chicken and fish. This and last time I didn’t get sick for a while on Beta Alanine. The first time it was 9 weeks this time it was 5. I believe I get nauseated after it builds up in my system. Does Beta Alanine increase Histamine? Not histadine?

Does anyone know if Beta alanine increases histamine?

[quote]fightnews10 wrote:
Does anyone know if Beta alanine increases histamine?[/quote]

No.

Does anybody know if Beta Alanine raises histamine?

Ok, Since T-Nation is not interested in answering that question how about this. If I was using a bulk Beta alanine and felt it was making me nauseated could I expect any relief by switching over to Biotest time released version or is it just the concentration in the body that’s making me sick?

I think Dr. Stout already answered your question.

I can actually say that I’ve experienced this also. When taking a higher dose (generally 6+ grams) I definitely feel nauseous while driving to the gym, but feel fine once I get out of the car.